Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    URINARY TRACT INFECTION??
    avatar
    lagsam posted:
    I began experiencing what I thought was a UTI 4 weeks ago. I noticed that I was needing to urinate much more frequently than usual. I had experienced this before during previous pregnancies and would be prescribed antibiotics which would immediately alleviate the symptoms and clear the infection. I called my doctor who prescribed amoxicillin -- I will admit that I did not consistently take the antibiotic although I did eventually finish the cycle. The infection appeared to have cleared only to return with a vengeance just a few days later. I called my general practitioner, explained my symptoms which included the very urgent need to urinate frequently, the feeling of a full bladder even after urinating and the need to urinate even more frequently at night. He prescribed Macrobid for 5 days. The symptoms persisted. I called my doctor once more and he had me go in for a visit. My urinalysis was negative but he ordered a urine culture. After 48 hours, my culture yielded abnormal levels of nitrites, leukocytes and a slightly elevated level of protein in the urine. The doctor then prescribed Levaquin (500mg twice per day). After 5 days of taking the Levaquin, I still had no relief and began to exhibit symptoms of an adverse reaction to it, including hallucinations, pain in the tendons and muscles and depression. I went back to the doctor, explained the situation and he told me to discontinue the use of the antibiotic. He conducted yet another urinalysis which came back negative and a urine culture -- results are still pending. I am still very uncomfortable, and my only symptoms are the persistent feeling of a full bladder even after urinating, the need to urinate frequently, especially at night. I have no pain in my back, no fever, no chills. I also had an ultrasound done -- I had free fluid in the cul de sac, some fluid in the endometrial lining and a slight thickening of the bladder lining. The doctor said this didn't indicate anything. He did mention the possibility of interstitial cystitis. Any ideas or suggestions?
    Reply


    Spotlight: Member Stories

    I have been on BC pills for 16 years so I get my period every 28 days.Recently I had an abnormal pap smear and have to go see an OBGYN to see if there...More

    Helpful Tips

    Be the first to post a Tip!

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.